Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 3, 1998, 3:10 PM CDT for Maury County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 3, 1998, 5:10 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 032010 FFWBNA TNC119-032210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 510 PM CDT * AT 307 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING THUNDERSTORMS OVER MAURY COUNTY ESPECIALLY SOUTH OF COLUMBIA. RADAR ESTIMATES OF BETWEEN 2 AND 2.5 INCHES HAS LIKELY FALLEN SINCE 230 PM CDT. AN ADDITIONAL 1 AND 1.5 INCHES OF RAIN IS LIKELY THROUGH 4 PM. THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES ALONG CREEKS AND STREAMS. IF YOU OBSERVE RAPIDLY RISING WlATER...SEEK HIGHER GROUND IMMEDIATELY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! WSS/SW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:35 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 3, 9:35 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 935 AM CDT FRI JUL 3 1998 MODIFYING 12Z BNA SNDG USING XPCTD SFC PARAMETERS AND CONDITIONS OBSERVED UPSTREAM AT LIT AND SGF YIELD A MDTLY UNSTBL AMS OVR MID-SOUTH. IN ADDITION...WK S/W NOTED IN UPR LVL FLOW WHICH WL SWING ACRS RGN THIS AFTN. THUS APPRS THAT SUFFICIENT MSTR AND DYNAMICS IN PLACE FOR SCT TSTMS LATR TDY...DSIPTG EARLY THIS EVENING. WITH CONVCTN ALREADY AFFECTG WRN KY...WOULD LIKE TO SEE POPS INCREASED TO GOOD CHC OR LIKELY ESP NW QUARTER OF MID TN. FOR AREAS NR PLATEAU...30-40% POP SHOULD SUFFICE. WITH CNVCTN XPCTD THIS AFTN...MAY NEED TO LWR HIGH TEMPS A CAT ESP NRN MID TN. QUICK REVIEW OF 00Z GRIDDS REVEALS THAT 4ANY CONVCTN THAT FIRES IN THE MID MS VLY WL MIGRATE SEWD INTO TN VLY LATE TNGT/PRE-DAWN HRS SAT. THIS MATTER WL NEED TO BE CLOSELY SCRUTINIZE FOR AFTN ZN FCST PACKAGE. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jul 3, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Jul 3, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 48 min |
| Jul 3, 4:57 PM CDT | Flash Flood Warning | OHX | Wayne | 93 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.